Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Took benadryl for swollen lips. Getting tingling and sores on lips. Any effective medicine?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2001
Answered : 2261 Questions
I have sudden onset of severely swollen lips (2nd occurrence)...started last night to tingle and puff so I took 2 benedryl; woke up at 5 am and they were huge so i took 2 more benedryl. They are the same, huge, tingly and swollen. This happened for the first time around Christmas. Same symptoms. Started with tingling and soreness of my lips and in a few hours they were huge. Both times I was sick -- runny nose, cough, etc. Last time it lasted for several days. ER doc and my dermo last time seemed to think it's allergy but I have not ingested anything unusual or different from normal. Also, as far as I can tell, the benedryl isn't working. The only consistent thing I can find between both incidents is that I was sick last time too. What can I do??? Help?
Posted Sat, 16 Feb 2013 in General Health
Answered by Dr. Ram Choudhary 6 hours later
Welcome to healthcare magic.
The problem of perioral and lips swelling is called angioedema and is essentially an allergic reaction to something in the food or environment. You should make a close watch on the things you have used recently like any new contents in diet, any sea foods, pickle, new soap, spray, or linen or almost anything. It can be some virus or fungus in the environment.
You should be preferably in the ER till the swelling comes down because at times it can rapidly increase to lead to glottic edema and by that choking. Only benadryl does not work at times.
A steroid needs to be started along with antihistaminic.
Wish you a great health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor